West Virginia, 2016High Wind and Strong Wind in West Virginia, April 2 to 3, 2016
April 2 to 3, 2016 · NWS RLX · 34 events in 34 counties and zones
A cold front whipped through during the evening with only light showers and some graupel. The front was associated with a strong flow aloft and falling temperatures.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $490,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front whipped through during the evening with only light showers and some graupel. The front was associated with a strong flow aloft and falling temperatures. The rain showers changed quickly to snow showers over the central mountains.
Wind gusts of 45 to 55 mph were common during the late afternoon into the evening. A few stronger wind gusts occurred. The strongest measured gust was on the mountain at Snowshoe with 65 mph at 2035E. The Clarksburg airport in Bridgeport measured 61 mph at 1921E. The Charleston airport had a gust to 58 mph at 1909E.
There were no injuries. Minor damage and power outages occurred. Tree limbs and blown debris partially brocked roads. Between 1,000 and 2000 customers lost electricity in each of these counties, Kanawha, Cabell, Wayne, Lincoln, and Logan. Lesser numbers of customers were affected in other counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 2, 2:40 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 2, 2:40 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT SAT APR 2 2016
.SYNOPSIS...
VERY WINDY WITH A PENDING COLD FRONT ARRIVAL AND PASSAGE.
TEMPERATURES AVERAGE BELOW EARLY APRIL LEVELS INTO EARLY WEEK...AS
REINFORCING COLD FRONTS PASS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
RUNNING THE RAP AND HRRR IN BUFKIT STILL DOES NOT WANT TO MIX
DOWN ALL OF THE MOMENTUM FROM ALOFT DESPITE THE POST FRONTAL
ENVIRONMENT AND OVERTURNING. USING THE HRRR 925MB PLANE VIEW PROGS
GIVES A NOTEWORTHY DEPICTION OF WHERE THE STRONGEST LOW LEVEL
WINDS WILL OCCUR. THERE IS CONSISTENCY TO THE PEAK OCCURRING OVER
THE ILN CWA...BUT THAT DOES LEAD TO CONCERNS OVER THE SOUTHEAST
OHIO COUNTIES AND THE POTENTIAL FOR NEEDING A HIGH WIND WARNING
UPGRADE IN THIS AREA. DO NOT WANT TO GET TOO HASTY WITH THIS AND
WANT TO SEE HOW IT EVOLVES AS IT GOES THROUGH EASTERN INDIANA AND
WESTERN OHIO...WHEN WE SHOULD BE ABLE TO SEE HOW MUCH OF THIS FLOW
ALOFT IS BEING REALIZED AT THE SURFACE. IT IS IMPORTANT TO NOTE
THAT THIS DOES NOT TAKE INTO ACCOUNT ANY SHOWER ACTIVITY WITH THE
COLD FRONT THAT ADDS SOME COMPLICATION TO THINGS...ADDING ANOTHER
RESOURCE FOR MIXING MOMENTUM DOWN AND ADDING SOME EVAPORATIVE
COOLING EFFECTS GIVEN THE MODEST INVERTED V VERTICAL PROFILE.
INNOCUOUS LOOKING SHOWERS MAY NEED WARNINGS FOR WIND IF THERE IS
NO UPGRADE FROM THE WIND ADVISORY. NORTHERN ZONES WILL BE MOST
VULNERABLE TO THIS.
SNOW STILL ON TRACK FOR THE MOUNTAINS OVERNIGHT. NO MAJOR CHANGES
TO THIS FORECAST EXCEPT A SLIGHT WESTWARD EXPANSION INTO WEBSTER
COUNTY...AND EXPECT 1 TO 3 INCHES ONLY IN THE HIGHEST ELEVATIONS.
FREEZE WARNING REMAINS IN EFFECT FOR THE LOWLANDS WHERE THE
GROWING SEASON HAS STARTED. THIS HAS NOT YET STARTED FOR THE
MOUNTAIN COUNTIES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A BRIEF PERIOD OF QUIET AND NOT SO WINDY WEATHER SUNDAY...AS HIGH
PRESSURE CROSSES AND A DRY WARM FRONT LIFTS NORTHEASTWARD ACROSS THE
AREA LATER SUNDAY AFTERNOON. LINGERING CLOUDS MAINLY NORTHEASTERN
WEST VIRGINIA SUNDAY MORNING...WILL GIVE WAY TO SUNSHINE BY
AFTERNOON. SO LOOK FOR REBOUNDING TEMPERATURES INTO THE 50S SUNDAY
AFTERNOON AFTER VERY CHILLY TEMPERATURES SATURDAY NIGHT.
AFTER A MILDER AND DRY SUNDAY NIGHT...ANOTHER VIGOROUS UPPER
DISTURBANCE AND COLD FRONT WILL DIVE ACROSS THE AREA MONDAY AS
STRONG WEST TO NORTHWEST FLOW ALOFT CONTINUES. MODELS ARE IN
REASONABLE AGREEMENT IN TRACKING THE ASSOCIATED SURFACE LOW ACROSS
THE SOUTHERN GREAT LAKES TO THE NORTHERN MID ATLANTIC COAST BY
MONDAY EVENING. A LONGER FETCH OF SOUTHWESTERLY LOW LEVEL FLOW WILL
INGEST MORE MOISTURE AHEAD OF THE FRONT THAN SATURDAY'S SYSTEM.
MODELS SHOW THIS QUITE WELL...AND THUS HAVE AN ORGANIZED BAND OF
SHOWERS WITH THE FRONT. WE HAVE SHOWERS ENTERING SOUTHEAST OHIO
AROUND DAWN MONDAY WITH THE FRONT AND EXITING THE SOUTHERN MOUNTAINS
WITH THE FRONT LATE AFTERNOON. HOWEVER...INSTABILITY IS LACKING FOR
THUNDER AT THIS TIME.
AFTER A MILDER SUNDAY NIGHT WITH A SOUTHERLY BREEZE...TEMPERATURES
WILL BE WARMER MONDAY AHEAD OF THE COLD FRONT. BUT TEMPERATURES WILL
BE NEARLY STEADY TO FALLING OVER MAINLY THE NORTHWESTERN HALF OF THE
AREA DURING MONDAY AFTERNOON WITH THE COLD ADVECTION BEHIND THE
FRONT. WINDS WITH THIS FRONT WILL BE GUSTY MONDAY...BUT NOT NEARLY
AS STRONG AS COMPARED TO SATURDAY.
FOR MONDAY NIGHT...MOST OF THE POST FRONTAL SHOWERS WILL BE MAINLY
IN THE MOUNTAINS...AND RAPIDLY CHANGE TO SNOW SHOWERS WITH STRONG
COLD ADVECTION. LOOK FOR AN INCH OR SO SNOW ACCUMULATION IN THE
HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS BEFORE ENDING LATER THAT
NIGHT AS HIGH PRESSURE RAPIDLY BUILDS IN FROM THE WEST AGAIN. LOOK
FOR BELOW FREEZING TEMPERATURES AREA WIDE MONDAY NIGHT.
FOR TUESDAY...LOOK FOR DRY WEATHER WITH ABUNDANT SUNSHINE UNDER HIGH
PRESSURE. HOWEVER...HIGH TEMPERATURES WILL BE COOLER WITH HIGHS
MAINLY AROUND 50 DEGREES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL BE IN PLACE TO START THE LONG TERM PERIOD...BUT
WILL QUICKLY BE PUSHED EAST AS A LOW PRESSURE SYSTEM AND COLD FRONT
APPROACH FROM THE WEST. UNFORTUNATELY...THERE IS STILL UNCERTAINTY
DUE TO MODEL DIFFERENCES ON THE EVOLUTION OF THIS SYSTEM...THE ECMWF
FASTER BRINGING IN PRE-FRONTAL PRECIPITATION...WHILE THE GFS KEEPS
MOST OF THE PRECIP ALONG AND BEHIND THE FRONT. OVERALL TIMING OF THE
FRONT IS DECENT BETWEEN THE TWO...WITH PASSAGE ACROSS THE CWA LATE
WEDNESDAY NIGHT.
STRONG UPPER LEVEL TROUGH SETTLES IN BEHIND THIS FRONT...AND SHOULD
KEEP NW FLOW/UPSLOPE PRECIP GOING THROUGH THE REMAINDER OF THE WORK
WEEK. WITH THE EXCEPTION OF WEDNESDAY AFTERNOON...TEMPERATURES WILL
RUN BELOW NORMAL THROUGH THE PERIOD. SLOWED THE DIURNAL TREND
WEDNESDAY NIGHT TO HOLD TEMPS UP AHEAD OF THE COLD FRONT. THEN HAVE
FAIRLY STEADY TEMPS THURSDAY BEHIND THE FRONT.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
PRIMARILY VFR WITH AN EXCEPTION OR TWO...BUT VERY WINDY.
COLD FRONT WITH STRONG SURFACE/LOW LEVEL FLOWS AHEAD AND BEHIND
THE FRONT WILL AFFECT THE AVIATION CONDITIONS FOR THE BULK OF THE
TAF FORECAST PERIOD. EXPECTING WINDS TO RAMP UP INTO THE 35 TO 45
KT RANGE OVER THE NEXT SEVERAL HOURS...WHICH WILL BE ENHANCED BY
SHOWER ACTIVITY THAT AFFECTS THE NORTHERN TERMINALS. WINDS WILL BE
QUITE STRONG THROUGHOUT THE LOW LEVELS OF THE ATMOSPHERE.
HTS/CRW/BKW ARE EXPECTED TO BE DRY. EKN WILL SEE A CHANGE FROM
RAIN TO SNOW SHOWERS.
CKB AND EKN MAY SEE BRIEF MVFR CEILINGS POST COLD FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM TO HIGH.
ALTERNATE SCENARIOS: TIMING OF FRONTAL PASSAGE MAY VARY AN HOUR
OR TWO. EKN MAY NEED BRIEF IFR VISIBILITIES IN THE TRANSITION FROM
RAIN TO SNOW.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H M H H H H H
BKW CONSISTENCY H H H H H H H H H M M M
EKN CONSISTENCY H H H H H H H H H L M M
PKB CONSISTENCY H H H H H H M M H H H H
CKB CONSISTENCY H H H H H H H H M H H M
AFTER 18Z SUNDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 1 AM TO 10 AM EDT SUNDAY FOR WVZ005>011-
013>020-024>034-039-040.
WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR WVZ005>011-013>020-
024>031-033-034.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR WVZ032-035>040.
HIGH WIND WARNING UNTIL 8 AM EDT SUNDAY FOR WVZ046-047.
OH...FREEZE WARNING FROM 1 AM TO 10 AM EDT SUNDAY FOR OHZ066-067-
075-076-083>087.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...FREEZE WARNING FROM 1 AM TO 10 AM EDT SUNDAY FOR KYZ101>103-
105.
WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR KYZ105.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103.
VA...FREEZE WARNING FROM 1 AM TO 10 AM EDT SUNDAY FOR VAZ003-004.
WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR VAZ003-004.
&&
SYNOPSIS...JMV/MZ/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...MZ
AVIATION...26Hazardous weather outlook, Apr 2, 3:20 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
420 AM EDT SAT APR 2 2016
KYZ105-VAZ003-004-WVZ005>011-013>020-024>031-033-034-030830-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
MCDOWELL-WYOMING-
420 AM EDT SAT APR 2 2016
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT
SUNDAY...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FREEZE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-OHZ066-067-075-076-083>087-030830-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
420 AM EDT SAT APR 2 2016
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY AND SOUTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FREEZE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ046-047-030830-
POCAHONTAS-RANDOLPH-
420 AM EDT SAT APR 2 2016
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ032-039-040-030830-
TAYLOR-UPSHUR-BARBOUR-
420 AM EDT SAT APR 2 2016
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FREEZE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ035>038-030830-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
420 AM EDT SAT APR 2 2016
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 2, 2:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT SAT APR 2 2016
KYZ101-OHZ066-067-075-076-083>087-WVZ009>011-022100-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE
355 PM EDT SAT APR 2 2016
...STRONG WIND GUSTS ARE ARRIVING...
WINDS WILL GUST INTO THE 45 TO 55 MPH RANGE THIS EVENING. A WIND
ADVISORY REMAINS POSTED. SECURE LIGHT WEIGHT OBJECTS AROUND YOUR
HOUSE. TREE LIMBS AND SOME WEAK TREES MAY FALL. POWER OUTAGES ARE
POSSIBLE. MOTORISTS CAN ENCOUNTER STRONG SUDDEN CROSS WINDS AND
DEBRIS BLOWN ONTO ROADS.
KTB
Local storm report, Apr 2, 3:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG NEW MATAMORAS 39.52N 81.07W
04/02/2016 WASHINGTON OH TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2 FOOT DIAMETER TREE DOWN ON
ROUTE 7... NO POWER IN TOWN.
&&
EVENT NUMBER RLX1600775
MECStrong Wind, Cabell
- When
- April 2, 4:00 PM EST to 9:00 PM EST
- Where
- Cabell forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 38.420, -82.242 (the zone’s center; the record gives no point)
Strong Wind, Jackson
- When
- April 2, 4:00 PM EST to 9:00 PM EST
- Where
- Jackson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.835, -81.675 (the zone’s center; the record gives no point)
Strong Wind, Mason
- When
- April 2, 4:00 PM EST to 9:00 PM EST
- Where
- Mason forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.770, -82.026 (the zone’s center; the record gives no point)
Strong Wind, Wayne
- When
- April 2, 4:00 PM EST to 9:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.146, -82.427 (the zone’s center; the record gives no point)
Strong Wind, Wood
- When
- April 2, 4:00 PM EST to 9:30 PM EST
- Where
- Wood forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- ASOS
- Coordinates
- 39.211, -81.515 (the zone’s center; the record gives no point)
Strong Wind, Clay
- When
- April 2, 4:30 PM EST to 9:30 PM EST
- Where
- Clay forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.463, -81.075 (the zone’s center; the record gives no point)
Strong Wind, Lincoln
- When
- April 2, 4:30 PM EST to 9:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 38.175, -82.070 (the zone’s center; the record gives no point)
Strong Wind, Pleasants
- When
- April 2, 4:30 PM EST to 9:00 PM EST
- Where
- Pleasants forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.371, -81.161 (the zone’s center; the record gives no point)
Strong Wind, Putnam
- When
- April 2, 4:30 PM EST to 9:00 PM EST
- Where
- Putnam forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 38.509, -81.909 (the zone’s center; the record gives no point)
Strong Wind, Ritchie
- When
- April 2, 4:30 PM EST to 9:30 PM EST
- Where
- Ritchie forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.178, -81.063 (the zone’s center; the record gives no point)
Strong Wind, Roane
- When
- April 2, 4:30 PM EST to 9:30 PM EST
- Where
- Roane forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.714, -81.348 (the zone’s center; the record gives no point)
Strong Wind, Tyler
- When
- April 2, 4:30 PM EST to 9:30 PM EST
- Where
- Tyler forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.465, -80.885 (the zone’s center; the record gives no point)
Strong Wind, Wirt
- When
- April 2, 4:30 PM EST to 9:30 PM EST
- Where
- Wirt forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.022, -81.379 (the zone’s center; the record gives no point)
High Wind, Kanawha
- When
- April 2, 4:30 PM EST to 9:30 PM EST
- Where
- Kanawha forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 38.337, -81.528 (the zone’s center; the record gives no point)
Strong Wind, Calhoun
- When
- April 2, 5:00 PM EST to 10:00 PM EST
- Where
- Calhoun forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 38.845, -81.118 (the zone’s center; the record gives no point)
Strong Wind, Doddridge
- When
- April 2, 5:00 PM EST to 10:00 PM EST
- Where
- Doddridge forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.269, -80.707 (the zone’s center; the record gives no point)
Strong Wind, Fayette
- When
- April 2, 5:00 PM EST to 10:00 PM EST
- Where
- Fayette forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
Strong Wind, Gilmer
- When
- April 2, 5:00 PM EST to 10:00 PM EST
- Where
- Gilmer forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.924, -80.857 (the zone’s center; the record gives no point)
Strong Wind, Lewis
- When
- April 2, 5:00 PM EST to 10:00 PM EST
- Where
- Lewis forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 38.996, -80.502 (the zone’s center; the record gives no point)
Strong Wind, Logan
- When
- April 2, 5:00 PM EST to 9:00 PM EST
- Where
- Logan forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS
- Coordinates
- 37.832, -81.935 (the zone’s center; the record gives no point)
Strong Wind, Mingo
- When
- April 2, 5:00 PM EST to 9:00 PM EST
- Where
- Mingo forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.726, -82.135 (the zone’s center; the record gives no point)
Strong Wind, Raleigh
- When
- April 2, 5:00 PM EST to 10:00 PM EST
- Where
- Raleigh forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
High Wind, Pocahontas
- When
- April 2, 5:30 PM EST to April 3, 5:00 AM EST
- Where
- Pocahontas forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $20,000
- Reported by
- Mesonet
High Wind, Randolph
- When
- April 2, 5:30 PM EST to April 3, 5:00 AM EST
- Where
- Randolph forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
Strong Wind, Barbour
- When
- April 2, 5:30 PM EST to 10:00 PM EST
- Where
- Barbour forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 39.133, -80.003 (the zone’s center; the record gives no point)
Strong Wind, Boone
- When
- April 2, 5:30 PM EST to 9:00 PM EST
- Where
- Boone forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 38.023, -81.711 (the zone’s center; the record gives no point)
Strong Wind, Braxton
- When
- April 2, 5:30 PM EST to 10:00 PM EST
- Where
- Braxton forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.700, -80.719 (the zone’s center; the record gives no point)
Strong Wind, Nicholas
- When
- April 2, 5:30 PM EST to 10:00 PM EST
- Where
- Nicholas forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
Strong Wind, Taylor
- When
- April 2, 5:30 PM EST to 10:00 PM EST
- Where
- Taylor forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 39.336, -80.046 (the zone’s center; the record gives no point)
Strong Wind, Upshur
- When
- April 2, 5:30 PM EST to 10:00 PM EST
- Where
- Upshur forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.898, -80.233 (the zone’s center; the record gives no point)
Strong Wind, Webster
- When
- April 2, 5:30 PM EST to 10:00 PM EST
- Where
- Webster forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
Strong Wind, Wyoming
- When
- April 2, 5:30 PM EST to 9:30 PM EST
- Where
- Wyoming forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.610, -81.549 (the zone’s center; the record gives no point)
High Wind, Harrison
- When
- April 2, 5:30 PM EST to 10:00 PM EST
- Where
- Harrison forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 39.284, -80.380 (the zone’s center; the record gives no point)
Strong Wind, McDowell
- When
- April 2, 5:30 PM EST to 9:30 PM EST
- Where
- McDowell forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.379, -81.654 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Virginia, April 2 to 3, 201650 injured · $533,000 · 56 kt wind · 22 events
- Flooding and Heavy Rain in Georgia, April 2 to 4, 20162 deaths · 1 injured · $30,000 · 3 events
- High Wind in Kentucky, April 2, 2016$268,000 · 60 kt wind · 30 events
- Damaging Wind in Maryland, April 2, 2016$600,000 · 52 kt wind · 1 event
- High Wind in Illinois, April 2, 2016$265,000 · 52 kt wind · 14 events
- Strong Wind in Ohio, April 2, 2016$310,000 · 9 events
- High Wind in Maryland, April 2 to 3, 20166 injured · 54 kt wind · 24 events
- High Wind in Indiana, April 2, 2016$78,000 · 62 kt wind · 28 events
- High Wind in Indiana, April 2, 2016$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$150,000 · 50 kt wind · 6 events
- High Wind and Strong Wind in Pennsylvania, April 2 to 3, 2016$110,000 · 50 kt wind · 5 events
- Strong Wind in Kentucky, April 2, 2016$110,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617996, 618002, 618006, 618022, 618025, 617998, 618004, 618011, 618012, 618015, 618017, 618020, 618024, 618028, 617997, 617999, 618000, 618001, 618003, 618005, 618009, 618014, 617811, 617812, 617992, 617994, 617995, 618010, 618018, 618021, 618023, 618026, 618029, 618031.